CASE REPORT: PDF OnlyAn acute zinc chloride poisoning in a child was chelator therapy effective?DE GROOTE, W. J.; SABBE, M. B.; MEULEMANS, A. I.; DESMET, K. J.; DELOOZ, H. H.Author Information Departments of Emergency Medicine, and Clinical Chemistry, Catholic University Leuven, University Hospital Gasthuisberg, Herestraat 49, B-3000 Leuven, Belgium European Journal of Emergency Medicine: March 1998 - Volume 5 - Issue 1 - p 67-69 Buy Abstract An acute zinc chloride poisoning due to ingestion is a rare event. Symptoms include: corrosive pharyngeal lesions, vomiting and lethargy. Laboratory findings may include hyperglycaemia, hyperamylasaemia, exocrine pancreatic insufficiency and renal insufficiency. This case report describes an accidental zinc chloride poisoning in a child, with lethargy as the most pronounced clinical sign. Clinical evaluation and chelator therapy are discussed. © Williams & Wilkins 1998. All Rights Reserved.